MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Codes Use of Device Problem (1670); Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) to report erroneous vitamin b12 (vb12) patient results were generated on an advia centaur xp analyzer.The quality controls (qc) were acceptable prior to the event; however, after processing the patient samples were unacceptable.Siemens remotely assisted the customer to resolve an incubation ring offline error which occurred as the customer was repeating the samples.Upon siemens recommendation, the customer turned the mechanics off and found no cuvettes were jammed in the cuvette pathway.The customer turned on the mechanics and performed the empty/ fill procedure.The samples were repeated successfully, and these results provided to the physician(s).The customer further investigated and found that the dithiothreitol (dtt) fluid used for this assay to generate the initial results and the unacceptable qc was made up by the user with the incorrect amounts.The issue was resolved when the user made new dtt fluid with the correct amounts and reprocessed the samples.Siemens ruled out reagent issues as the potential cause based on a review of qc which showed recovery within acceptable ranges when the dtt ancillary was prepared according to the instructions for use.Siemens concluded that a self-identified operator error contributed to the erroneous vitamin b12 results.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that multiple erroneous vitamin b12 (vb12) patient results were generated on an advia centaur xp analyzer.The customer had just made up new dithiothreitol (dtt) solution for the assay prior to processing the quality controls (qc) and processing these samples.The customer questioned all the results as the qc the following morning was unacceptable and did not report them to the physician(s).The next day, the customer made up new dtt solution, recalibrated the assay and processed qc successfully.Then, the customer repeated the samples and considered all those results correct, which they reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the erroneous vb12 results.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD
chapel lane, swords co.
registration number: 8020888
dublin
EI  
Manufacturer Contact
douglass stanton
511 benedict ave.
tarrytown, NY 10591
9142706592
MDR Report Key19386481
Report Number2432235-2024-00114
Device Sequence Number6875879
Product Code JJE
UDI-Device Identifier00630414573564
UDI-Public00630414573564
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date05/23/2024
Date Device Manufactured03/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown